MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the superficial femoral artery (sfa).During use of the spectranetics turbo-elite laser atherectomy catheter, a calibration error code was present.The philips system was restarted, but calibration of the catheter was unsuccessful.Therefore, the turbo-elite was removed and a balloon catheter was used to complete the procedure.No patient injury reported.Upon device evaluation, visual inspection found a breach in the jacket 64 mm from the distal end of the bifurcate cover.In the area of the breach, the outer jacket appears torn; however, no broken fibers or melting/charring to the outer jacket was visible.Functional testing for device calibration was not attempted due to the breach in the jacket, thus the error message could not be confirmed.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2) patient date of birth and age - not available from facility.A4) patient weight - not available from facility.H6) based on the device evaluation and investigation, the cause of the error could not be determined because calibration could not be attempted to replicate the failure, and the cause of the breach could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22953531
Report Number3007284006-2025-00164
Device Sequence Number9868306
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)270310(10)0303428245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423-001
Device Catalogue Number423-001
Device Lot Number0303428245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC GRAND SLAM GUIDE WIRE (SIZE UNK).; MERIT MEDICAL 7F ROADSTER INTRODUCER SHEATH.; PHILIPS LASER SYSTEM.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite